Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
1,032 Posts
Discussion Starter · #1 ·
Had a colonoscopy this morning, that went fine and now we're just waiting to get the results of the biopsies.But last nite was wicked...... the first part of my evening went very well..... I took 4 bisacodyl tablets in the afternoon about 2:30, then I drank the magnesium citatre prep at 6:00..... had the usual bathroom runs for a couple hours..... then went to bed at around 9:30. But then, I woke up at 2:30 in the morning, had to hit the bathroom again.... but this time I got sweaty, chilled and extremely dizzy.... I just kept on feeling worse so I managed to somehow get back to my bedroom, next thing I remember I was waking up, flat on my back on the floor, in front of the closet door in my bedroom. I am not sure how long I was laying there out, but I was so weak and so dizzy I had to lay there for quite awhile after I came to.....I live alone, so all I had for help were my pets.... my one dog was so scared he was shaking, he didn't know what was happening. I managed to crawl, literally, back into bed..... and that is where I managed to stay until a friend (my driver for this morning) called me at 5:00.I wonder if this is something to be concerned about, my doctor seemed quite concerned about it..... or does this happen sometimes with the prep? But I went down and I hit the floor and I have no memory of that, so I was really out.
 

·
Registered
Joined
·
722 Posts
I had an awful reaction a few years ago with the prep before my colonoscopy,i did not pass out,but i was on the floor,nauseated,vomiting,dizzy could not move as i was so weak,and the Diahorrea was horrendous.My husband had to lift me of the bathroom floor as i was to weak to move.He phoned the hospital and they told me to stop taking the prep and to still come for my examination the next day which i did although i was feeling ill.The doctor was very shocked when i told him the state i was in and he actually said he felt guilty about it,but there really was not much else he could say or do.I have never taken any prep since and i do not think i could i would be terrified!
 

·
Registered
Joined
·
14,427 Posts
So sorry it was so rough for you Epona! I was thinking of you! But not last night..... Sheesh! Personally??? I think this can happen when Doc's expect "one prep fits all".. it DOESN't fit but that is JUST MHO....Glad you managed the procedure ok!
 

·
Registered
Joined
·
34,955 Posts
I don't know how common it is with the prep, but sounds like it could be a vasovagal syncope episode (usually people really are not out that long)I know a BM can set it off as can abdominal pain. Not sure about the colonoscopy prep.http://www.mayoclinic.com/health/vasovagal-syncope/DS00806 has some info about it as a general thing.Most of the during a colonoscopy thing seem to be during the test more than the prep, but I think it could set that off. I think the other concern would be if you threw your electrolytes off too much.
 

·
Registered
Joined
·
722 Posts
I totally agree with you BQ,that doctors think one type of medication will suit everyone.I do not think so as i have had many awful side effects,so am very apprehensive taking anything now!
 

·
Registered
Joined
·
1,032 Posts
Discussion Starter · #7 ·
I agree..... it could be a couple of factors. Also, I had been having a bad flare-up of "D" the week previous to the prep, and I imagine the prep just added insult to injury. Some of those preps do need to be more "personalized".I have been doing OK today, not as much "D", and the abdominal pain is going away..... and no fainting episodes.
 

·
Registered
Joined
·
4,135 Posts
{{{Epona}}} Hope you're feeling a lil better (((HUGS)))
 

·
Registered
Joined
·
1,032 Posts
Discussion Starter · #10 ·
Thank you, I'm doing better. But I'm really bummed out. My SSI disability was denied, so my attorney has sent in the appeal already, and the next step will be to go talk to the administrative law judge. That will take a year or so to happen tho, and in the meantime I'm not sure how I'm going to work even part time with all my health issues. On top of the IBS-D I also have two herniated disks in my lumbar spine..... recent images from x-rays show that at both L3 - 4 and L4 - 5 there are no disks left at all, the vertebrae are basically bone on bone and have pretty much fused themselves together, I have degenerative disc disease, scoliosis, spinal stenosis and facet arthritis. Sooooo.....no wonder I hurt like the dickens.... I'm trying to hang in there tho.
 

·
Registered
Joined
·
3 Posts
Had a colonoscopy this morning, that went fine and now we're just waiting to get the results of the biopsies.But last nite was wicked...... the first part of my evening went very well..... I took 4 bisacodyl tablets in the afternoon about 2:30, then I drank the magnesium citatre prep at 6:00..... had the usual bathroom runs for a couple hours..... then went to bed at around 9:30. But then, I woke up at 2:30 in the morning, had to hit the bathroom again.... but this time I got sweaty, chilled and extremely dizzy.... I just kept on feeling worse so I managed to somehow get back to my bedroom, next thing I remember I was waking up, flat on my back on the floor, in front of the closet door in my bedroom. I am not sure how long I was laying there out, but I was so weak and so dizzy I had to lay there for quite awhile after I came to.....I live alone, so all I had for help were my pets.... my one dog was so scared he was shaking, he didn't know what was happening. I managed to crawl, literally, back into bed..... and that is where I managed to stay until a friend (my driver for this morning) called me at 5:00.I wonder if this is something to be concerned about, my doctor seemed quite concerned about it..... or does this happen sometimes with the prep? But I went down and I hit the floor and I have no memory of that, so I was really out.
I know this post is from a while ago, but I was searching dizziness with colonoscopy prep, and this showed up. I am scheduled for one later this month, and I'm scared out of my wits about it. Regular OTC laxatives make me extremely dizzy, and I get the sweats too. This happens once I'm on the toilet, and is very scary, cause it's not like I can just get up, so I close to my eyes to make the room stop spinning, hurry as quick as possible, and crawl back in bed. So, naturally, if I up the dosage of laxatives for the colonoscopy, it's going to run havok on my body. I'd be interested in hearing how the tests came back for you?
 
1 - 11 of 11 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top